Thunderstorm Wind, Muhlenberg
- When
- July 5, 7:15 AM CST
- Where
- Muhlenberg County, 2 mi W of Greenville
- Measured
- 50 kt (58 mph)
- Reported by
- UNKNOWN
- Coordinates
- 37.200, -87.217
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 5, 1:34 AM CST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 234 AM CDT THU JUL 5 2001 LATEST SURFACE ANALYSIS SHOWED FRONT ARCING SOUTHWEST FROM THE THUMB OF MI TO KLAF...KSPI...THEN WESTWARD TO KMCI. AVN 06Z FRONTAL POSITION FORECAST CLOSEST TO ACTUAL BUT FRONT STILL SLIGHTLY FURTHER NORTH. IMPRESSIVE CONVECTION ENTERING THE NE CORNER OF CWA BEING DRIVEN BY A VORT MAX WHICH IS ALSO BEING HANDLED VERY WELL BY THE 00Z AVN RUN. WILL KEEP SIMILAR ZONE BREAKOUT TO ACCOUNT FOR TIMING OF FROPA AND CHC FOR CONVECTION. WITH DECENT LAYER RH AND LI'S IN THE -2 TO -4 RANGE...WILL GO WITH SCT RW/TRW UNTIL FROPA...IE. EARLY ACROSS THE NORTHERN HALF OF THE CWA AND THROUGH MIDDAY ELSEWHERE. STORMS MAY LINGER INTO THE EARLY AFTERNOON ACROSS THE EXTREME SOUTHERN SECTIONS...BUT BY THEN MODELS DECREASE LAYER MOISTURE SO WILL NOT TRY TO GET TOO FANCY. WILL MAKE A FEW TWEAKS HERE AND THERE...BUT NO MAJOR CHANGES. WITH N>O NEW EXTENDED DATA YET...WILL MAKE NO CHANGES THERE. .PAH...NONE. PACKETT
ILZ075>078-INZ081-082-050845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 240 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS APPROACHING THE WABASH VALLEY... AT 230 AM...STRONG THUNDERSTORMS WERE OVER SOUTH CENTRAL ILLINOIS... 20 TO 30 MILES NORTH THROUGH NORTHEAST OF MOUNT VERNON. ONE OF THE STRONGEST STORMS WAS ABOUT 10 MILES NORTH OF FAIRFIELD. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL REACH INTERSTATE 64...FROM MOUNT VERNON TO GRAYVILLE ILLINOIS...BETWEEN 315 AM AND 415 AM. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WINDS...ALONG WITH SMALL HAIL AND VERY HEAVY RAIN. PERSONS IN JEFFERSON...WAYNE...EDWARDS...AND WABASH CzOUNTIES SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. THESE STORMS CONTAIN FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS. YORK
ILZ075>078-082-083-INZ081-082-085-050945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS MOVING THROUGH THE WABASH VALLEY... AT 345 AM...STRONG THUNDERSTORMS WERE OVER SOUTHERN ILLINOIS... MAINLY ALONG AND NORTH OF INTERSTATE 64. THE STRONGEST STORM WAS ABOUT 8 MILES NORTHWEST OF CARMI. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THE STRONG STORM NEAR CARMI WILL APPROACH MOUNT VERNON INDIANA THROUGH 445 AM. THE MAIN THREAT WITH THIS STORM WILL BE STRONG WINDS UP TO 45 MPH. MARBLE SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM. PERSONS IN THE REGION FROM MOUNT VERNON ILLINOIS...TO CARMI ILLINOIS...TO MOUNT VERNON INDIANA...SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. THESE STORMS CONTAIN FREQUENT DANGEROUS LIGHTNING. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS. YORK
ILZ082-083-INZ085-KYZ014-051145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 546 AM CDT THU JUL 5 2001 ...STRONG THUNDERSTORMS MOVING ACROSS THE WABASH VALLEY... AT 543 AM...STRONG THUNDERSTORMS WERE OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...MAINLY ALONG AND JUST SOUTH OF INTERSTATE 64. THE STRONGEST STORM WAS ABOUT 10 MILES SOUTH OF CARMI ILLINOIS. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH. THE STRONG STORM NEAR CARMI WILL BE NEAR MOUNT VERNON INDIANA BY 6 AM CDT. THE MAIN THREAT WITH THIS STORM WILL BE STRONG WINDS UP TO 45 MPH. MARBLE SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT DANGEROUS LIGHTNING WILL ALSO ACCOMPANY THIS STORM. PERSONS IN THIS REGION SHOULD PREPARE FOR LOCALLY STRONG THUNDERSTORMS. STAY TUNED TO THIS STATION FOR LATER UPDATES ON THE PROGRESS OF THESE STORMS.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257279.